MAUDE Adverse Event Report: PERFUSION SYSTEMS FUSION HFO CORTIVA COATED; OXYGENATOR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS FUSION HFO CORTIVA COATED; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CB811
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection showed evidence of a crack in the bottom cap that separates the water from the air side.The device appeared to have been primed.The fusion hollow fiber oxygenator (hfo) pressure decay leak test was performed on the water side.The test ramps up the pressure in the water side to 45 psig and then checks for a decay.During the test there was a leak detected.Blood side pressure integrity testing was performed at 3 lpm with 23 psi, (1189 mmhg) of back pressure for 10 minutes.During the pressure integrity testing there were no leaks observed from the fiber bundle.The reason for return was confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that prior to use of a fusion oxygenator, the customer reported that the device was set up and water tested.Upon turning the heater/cooler on in order to water test the device, the customer noted water spraying out of the gas exhaust port.The device was replaced immediately to run the case.There was no patient involvement, so no adverse effect occurred.Medtronic received additional information that there was no damage to the device or pack/packaging.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FUSION HFO CORTIVA COATED
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18938846
Report Number2184009-2024-00128
Device Sequence Number7026887
Product Code DTZ
UDI-Device Identifier00763000225476
UDI-Public00763000225476
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K230640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2025
Device Model NumberCB811
Device Catalogue NumberCB811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown